MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37612
Medical Device Problem Codes Inappropriate/Inadequate Shock/Stimulation (1574); Electromagnetic Compatibility Problem (2927)
Health Effect - Clinical Codes Pain (1994); Neck Pain (2433); Electric Shock (2554); Partial Hearing Loss (4472)
Date of Event 11/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient is hard of hearing and got a new set of hearing aids.Caller stated that within 11 weeks of wearing the new hearing aids, the patient felt like electrocution type sensations in her neck and the pain was severe enough that they had to try and physically lift her head.Caller said that when the patient stopped using the hearing aids and started using other household devices, the pain resolved after 3 days.The caller stated the pain peaked on (b)(6) 2026 and when asked for event date the caller said 11 weeks before the peak.The caller states the hearing aids are 'phonak virto m' with serial number (b)(6).Caller went on to say that the pt had a similar issue last year or the year before with hearing aids that the caller had reported to manufacturer and filled out subsequent reporting paperwork--this was with a different mfg's hearing aids.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was provided.The patient called back at the direction of their managing healthcare provider seeking information and suggestions regarding hearing aid use.The patient described prior experiences with multiple hearing aids and reported experiencing severe painful sensations described as shocks along the lead pathway after using one set, which occurred repeatedly until the devices were removed, after which symptoms resolved following medication use.The patient reported returning the devices and later trying another set, after which significant neck pain developed over time, limiting head movement, leading the patient to discontinue use.The patient stated that use of older hearing aids with replaceable batteries was better tolerated and that symptoms improved during that period.The patient also reported unplugging electronic devices in the home and experiencing improvement in neck symptoms, and stated they had been participating in physical therapy, during which alternating use and eventual discontinuation of hearing aids were recommended.The patient reported resuming use of another set of hearing aids recently and stated neck discomfort appeared to be returning but planned to continue trialing them.Patient services reviewed electromagnetic interference considerations and advised the patient to review guidance and contraindications from the hearing aid manufacturers and to follow up with the managing healthcare provider for further evaluation and management.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient provided additional information indicating that they are unsure if the issue was resolved.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24641437
Report Number3004209178-2026-04978
Device Sequence Number9786128
Product Code MHY
UDI-Device Identifier00613994934611
UDI-Public(01)00613994934611(17)150814
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H020007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2015
Device Model Number37612
Device Catalogue Number37612
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer03/19/2026
04/07/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date03/26/2026
04/10/2026
Date Device Manufactured09/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale